Alert archive / Wisconsin / Gale Warnings in 2010

Gale Warning 8, NWS Green Bay, WI

September 16, 2010

NWS Green Bay, WI issued this gale warning at Sep 16, 2010, 3:32 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 16, 2010, 3:32 AM CDT (08:32 UTC)
Expired
Sep 16, 2010, 10:30 AM CDT
In force
7 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

025 
WHUS73 KGRB 160832
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
332 AM CDT THU SEP 16 2010

...EARLY FALL STORM SYSTEM APPROACHING THE AREA...

.A STRONG STORM SYSTEM WILL TRACK ACROSS CENTRAL LAKE MICHIGAN
THIS MORNING. THE STORM WILL GENERATE WINDS AND WAVES THAT WILL
BE HAZARDOUS TO SMALL CRAFT THROUGH EARLY EVENING. A PERIOD OF
GALES IS LIKELY IN AREAS ADJACENT TO THE NORTHERN DOOR PENINSULA
THIS MORNING.

LMZ521-541-161600-
/O.UPG.KGRB.SC.Y.0043.000000T0000Z-100917T0200Z/
/O.NEW.KGRB.GL.W.0008.100916T0832Z-100916T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
332 AM CDT THU SEP 16 2010

...GALE WARNING IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. THIS
REPLACES THE SMALL CRAFT ADVISORY WHICH HAD BEEN IN EFFECT. 

A PERIOD OF NORTHEAST GALE FORCE GUSTS TO 40 KNOTS IS EXPECTED
THIS MORNING. WINDS WILL TURN MORE NORTH AND THEN SLOWLY DIMINISH
THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ522-542-543-161600-
/O.CON.KGRB.SC.Y.0043.000000T0000Z-100917T0200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
332 AM CDT THU SEP 16 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING. 

EAST WINDS WERE GENERATING WAVES OF 4 TO 6 FEET ON LAKE MICHIGAN
EARLY THIS MORNING. THE WINDS MAY DIE OFF TEMPORARILY MID-
MORNING...THEN NORTH WINDS SHOULD INCREASE RAPIDLY BY LATE
MORNING...WITH GUSTS TO 30 KNOTS POSSIBLE. THIS WILL GENERATE 3 TO
5 FOOT WAVES ON THE BAY...AND 4 TO 7 FEET WAVES ON THE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

JS
2 follow-up statements
837 
WHUS73 KGRB 161146
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
646 AM CDT THU SEP 16 2010

...EARLY FALL STORM SYSTEM AFFECTING THE AREA...

.A STRONG STORM SYSTEM WILL TRACK ACROSS CENTRAL LAKE MICHIGAN
THIS MORNING. THE STORM WILL GENERATE WINDS AND WAVES THAT WILL
BE HAZARDOUS TO SMALL CRAFT THROUGH EARLY EVENING. A PERIOD OF
GALES IS LIKELY IN AREAS ADJACENT TO THE NORTHERN DOOR PENINSULA
THIS MORNING.

LMZ521-541-161600-
/O.CON.KGRB.GL.W.0008.000000T0000Z-100916T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
646 AM CDT THU SEP 16 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. 

A PERIOD OF NORTHEAST GALE FORCE GUSTS TO 40 KNOTS IS EXPECTED
THIS MORNING. WINDS WILL TURN MORE NORTH AND THEN SLOWLY DIMINISH
THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ522-542-543-161600-
/O.CON.KGRB.SC.Y.0043.000000T0000Z-100917T0200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
646 AM CDT THU SEP 16 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING. 

NORTHEAST WINDS WERE GENERATING WAVES OF 4 TO 7 FEET ON LAKE
MICHIGAN EARLY THIS MORNING. THE WINDS WILL TURN MORE NORTH...WITH
GUSTS TO 30 KNOTS POSSIBLE. THIS WILL GENERATE 4 TO 7 FOOT WAVES
ON THE BAY...AND 5 TO 8 FOOT WAVES ON THE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
147 
WHUS73 KGRB 161530
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1030 AM CDT THU SEP 16 2010

...EARLY FALL STORM SYSTEM AFFECTING THE AREA...

.A STRONG STORM SYSTEM WILL TRACK ACROSS CENTRAL LAKE MICHIGAN
THIS MORNING. THE STORM WILL GENERATE WINDS AND WAVES THAT WILL
BE HAZARDOUS TO SMALL CRAFT THROUGH EARLY EVENING. A PERIOD OF
GALES IS LIKELY IN AREAS ADJACENT TO THE NORTHERN DOOR PENINSULA
THIS MORNING.

LMZ521-541-162330-
/O.CAN.KGRB.GL.W.0008.000000T0000Z-100916T1800Z/
/O.EXA.KGRB.SC.Y.0043.000000T0000Z-100917T0200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
1030 AM CDT THU SEP 16 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING.
THE GALE WARNING HAS BEEN CANCELLED. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ522-542-543-162330-
/O.CON.KGRB.SC.Y.0043.000000T0000Z-100917T0200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1030 AM CDT THU SEP 16 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING. 

NORTHEAST WINDS WERE GENERATING WAVES OF 4 TO 7 FEET ON LAKE
MICHIGAN EARLY THIS MORNING. THE WINDS WILL TURN MORE NORTH...
WITH GUSTS TO 30 KNOTS POSSIBLE. THIS WILL GENERATE 4 TO 7 FOOT
WAVES ON THE BAY...AND 5 TO 8 FOOT WAVES ON THE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Sep 15, 3:04 PM CDT, 12 hours 28 minutes earlier.

Area forecast discussion, Sep 15, 3:04 PM CDT, 12 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
304 PM CDT WED SEP 15 2010

.SHORT TERM...TONIGHT AND THURSDAY.

LATEST RUC ANALYSIS AND VIS/IR/WV/RADAR IMAGERY SHOW 1009MB LOW
PRESSURE SPINNING OVER SE SOUTH DAKOTA AHEAD OF A COMPACT BUT BEEFY
SHORTWAVE.  LEADING AREA OF PRECIP IS CURRENTLY CROSSING OVER NE
WISCONSIN WITH ONLY A FEW LIGHTNING STRIKES WITHIN A
MESO-CIRCULATION THAT IS APPROACHING GREEN BAY.  DECAYING MCV OVER
MINNESOTA HAS BEEN ABSORBED BY A DEVELOPING FGEN BAND...BUT RAIN
SHIELD IS NOW APPROACHING CENTRAL WISCONSIN.  MEANWHILE...CONVECTION
HAS INITIATED OVER SE SD JUST AHEAD OF THE SURFACE LOW.  MAIN
FORECAST CONCERNS INCLUDE PRECIP TRENDS...THUNDER CHANCES...AND
MARINE HEADLINES.

TONIGHT...COMPACT SHORTWAVE OVER THE DAKOTAS WILL DRIVE A SURFACE
LOW TO THE EAST OVER SOUTHERN WISCONSIN.  REMNANT MCV...WHICH HAS
FALLEN APART...AND DEVELOPING 850-700MB FGEN WILL KEEP THE MOST
WIDESPREAD RAIN SHOWERS WITH EMBEDDED THUNDER OVER N-C WISCONSIN
DURING THE EVENING.  CONSEQUENTLY...HAVE BACK OFF POPS A BIT OVER
E-C WISCONSIN THROUGH THE EVENING...UNTIL LARGE-SCALE ASCENT
INCREASES TO THE NORTH OF THE SURFACE LOW AND AHEAD OF THE SHORTWAVE
AFTER MIDNIGHT.  WITH THE LOW NOW PROGGED TO CROSS SOUTH OF THE
AREA...MODELS PORTRAY THE ELEVATED INSTABILITY AXIS REMAINING WELL
TO THE SOUTH OVER ILLINOIS.  GIVEN THE STRONG INCOMING
FORCING...WONDER IF THERE WILL BE ENOUGH DYNAMICS THAT COULD PRODUCE
A STRONG THUNDERSTORM OVER CENTRAL AND E-C WISCONSIN LATE TONIGHT
WITH SOME GUSTY WINDS OR SMALL HAIL.  THINK SEVERE WX CHANCES ARE
PRETTY LIMITED WITHOUT MUCH IN THE WAY OF INSTABILITY.  THE MAIN
THREAT WILL BE HEAVY RAINFALL...ESPECIALLY WITHIN ANY CLUSTERS OF
THUNDERSTORMS.  LEFT CATEGORICAL POPS UNCHANGED AFTER MIDNIGHT AS
ALL AREAS WILL SEE PRECIP.  NE WINDS WILL ALSO BECOME GUSTY LATE
TONIGHT WITH FUNNELING DOWN THE BAY.

THURSDAY...LOW PRESSURE WILL MOVE TO THE EAST OVER SOUTHERN LOWER
MICHIGAN.  DEFORMATION/FGEN FORCING TO THE NW OF THE SURFACE LOW
WILL KEEP CLOUDY AND SHOWERY CONDITIONS AROUND FOR MUCH OF THE
MORNING.  NE TO NORTH WINDS WILL ALSO BE GUSTY DURING THE MORNING
BEFORE THE BLUSTERY CONDITIONS SUBSIDE FOR THE AFTERNOON.  MAY SEE
SOME CLEARING OVER CENTRAL WISCONSIN LATE IN THE AFTERNOON WHEN THE
SURFACE RIDGE AXIS SHIFTS INTO THE AREA.  HIGHS IN THE MID 50S NORTH
TO MID 60S SOUTH.

.LONG TERM...THURSDAY NIGHT THRU NEXT WEDNESDAY. SEVERAL PCPN
EVENTS DURING THIS PERIOD TO DEAL WITH WHILE THE COOLING FALL
TREND CONTINUES.

A WEAK FRONTAL BOUNDARY IN THE NORTHERN STREAM AND FROM THE UPPER
LOW OVER SOUTHERN CANADA IS PROGGED TO SLIDE OVER MAINLY FRIDAY
AFTERNOON INTO FRIDAY NIGHT.  GOING FORECAST APPEARS OK SO WILL
ONLY ATTEMPT TO NARROW THE PCPN EVENT WINDOW DUE PCPN AMOUNTS
WILL BE MINOR. THIS FRONTAL BOUNDARY IS EXPECTED TO SAG SOUTH OF
THE AREA SATURDAY INTO SUNDAY FOR A DRIER PERIOD TO THE AREA.
IT SHOULD BE MENTIONED THAT THE NAM CONTINUES TO BE MUCH SLOWER
WITH THIS SURFACE FROPA AND LAGGING H8 BOUNDARY INTO FRIDAY NIGHT
AND PERHAPS INTO SATURDAY MORNING. SO COMPROMISED WITH KEEPING THE
LOW END CHC POPS FOR SATURDAY MORNING OVER EC WI.

RETURN FLOW ATTEMPTS TO WORK BACK INTO THE AREA LATER THIS
WEEKEND BUT ESPECIALLY FOR THE NEW WORK WEEK. WILL KEEP A DRY
FORECAST GOING FOR SUNDAY WITH THE CONFLUENT FLOW ALOFT AND MAIN
FRONTAL BOUNDARY WELL SOUTH. 12Z GFS AND 00Z ECMWF NOT IN SYNC
WITH TIMING AND LOCATION OF A WAVE OR WAVES TRACKING ALONG THE
FRONT LATER HALF IN THE WEEKEND. ECMWF PROGS ONE SYSTEM FOR LATER
SUNDAY INTO SUNDAY NIGHT TO WORK OVER AT LEAST THE SOUTH HALF OF
THE FORECAST AREA...WHILE THE GFS PROGS A SYSTEM WELL SOUTH OF THE
AREA SAT NIGHT AND THEN ANOTHER SYSTEM TOWARD MONDAY BUT STILL
WELL SOUTH COMPARED TO THE ECMWF. THE H8 BAROCLINIC ZONE MAINLY
STRETCHES FROM SOUTHERN SD INTO IOWA INTO NORTHERN IL DURING THIS
PERIOD FOR THE PREFERRED FOCUS OF PCPN...AND SOUTH OF THE FORECAST
AREA.

ECMWF AND GFS IN VERY GOOD AGREEMENT WITH LIFTING THE FRONTAL
BOUNDARY NORTH INTO WISCONSIN BEFORE TRACKING THE MAIN SURFACE LOW
OVER THE STATE MONDAY NIGHT INTO WEDNESDAY MORNING FOR ANOTHER
GOOD CHANCE OF PCPN. TRACK OF THE SURFACE LOW WOULD SUGGEST THE
HIGHER RAINFALL AMOUNTS WILL BE OVER NORTHWEST HALF OF WISCONSIN.
&&

.AVIATION...A WARM FRONT WILL LIFT NORTHWARD AND STALL ACROSS
WISCONSIN...WHILE LOW PRESSURE TRACKS ALONG THE WARM FRONT AND MOVES
OVER THE REGION TONIGHT.  THIS FORCING WILL PROVIDE THE TAF SITES
WITH PERIODS OF RAIN AND EMBEDDED THUNDERSTORMS OVER THE NEXT 24
HOURS.  THE MOST PERSISTENT RAINS...AND LOWER VSBYS/CIGS WILL OCCUR
AT RHI WHERE VLIFR CIGS WILL BE POSSIBLE TONIGHT.  THE SREF
INDICATES THAT SHOWERS AND TSTORMS WILL SWEEP ACROSS THE REMAINING
TAF SITES MOSTLY AFTER 03Z...THOUGH DID START PRECIP A TAD EARLIER
GIVEN THE WIDESPREAD NATURE OF PRECIP UPSTREAM OVER MINNESOTA AND
THE DAKOTAS.  LIFR CIGS WILL BE POSSIBLE AT CWA/AUW/GRB/ATW
TONIGHT.  PRECIP DIMINISHES BY MID-MORNING TOMORROW WITH GUSTY NORTH
WINDS AND CIGS VERY SLOWLY IMPROVING.
&&

.MARINE...SFC LOW TRACKING OVER SOUTHERN WISCONSIN MAKES FOR A
COMPLEX MARINE FCST. INCRG ELY/SELY WINDS AHEAD OF THE SYSTEM WL
CAUSE WAVES TO BUILD THIS AFTERNOON...ESP ON THE LAKE. THEN AREAS N OF THE
SFC LOW LIKELY TO GET A PERIOD OF RATHER STG NELY/NLY WINDS
OVERNIGHT. THESE NE WINDS MAY FLIRT WITH GALE CRITERIA AROUND THE
TIP OF THE DOOR...BUT DECIDED TO GO WITH A STRONGLY WORDED SMALL
CRAFT.  THOSE WINDS SHOULD SPREAD SWD BY DAYBREAK ON THU...BUT
PROBABLY WEAKEN SOME. WITH THE INCREASING SOUTHEAST
WINDS...BEGINNING SMALL CRAFTS AT 02Z TONIGHT LOOKS REASONABLE.  AS
THE LOW CROSSES THE AREA...WINDS MAY DIMINISH OVER THE CENTRAL LAKE
MICHIGAN NEARSHORE WATERS LATE TONIGHT...BEFORE RAMPING UP AGAIN AS
WINDS TURN TO THE NORTH OR NORTHEAST THURSDAY MORNING.  PLEASE SEE
THE GRIDDED FORECAST FOR MORE DETAILS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MPC/TDH
Hazardous weather outlook, Sep 15, 3:03 PM CDT, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
303 PM CDT WED SEP 15 2010

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-162015-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
303 PM CDT WED SEP 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

HEAVY RAINFALL IS POSSIBLE TONIGHT. THAT COULD LEAD TO SOME
PONDING OF WATER...ESPECIALLY IN URBAN AREAS.

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. THESE STORMS ARE NOT
EXPECTED TO BE SEVERE...BUT SOME STRONG STORMS ARE POSSIBLE OVER
CENTRAL AND EAST CENTRAL WISCONSIN THAT COULD PRODUCE GUSTY WINDS AND
SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE ALSO POSSIBLE FROM MONDAY INTO TUESDAY... BUT IT IS
TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR.

.SPOTTER INFORMATION STATEMENT...

ANY OBSERVED FLOODING OR MEASURED RAINFALLS OVER 1 INCH SHOULD BE
REPORTED TO THE NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-162015-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
303 PM CDT WED SEP 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. THE STORMS ARE NOT
EXPECTED TO BE SEVERE...BUT THE STRONGEST STORMS COULD PRODUCE
GUSTY WINDS...SMALL HAIL...AND HEAVY RAIN.

WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE EXPECTED TO DEVELOP
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE EXPECTED TO CONTINUE
UNTIL EARLY THURSDAY EVENING.

THUNDERSTORMS ARE ALSO POSSIBLE FROM MONDAY INTO TUESDAY...
BUT IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR.

MPC/TDH

In the hours before

Special weather statement, Sep 16, 12:13 AM CDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1213 AM CDT THU SEP 16 2010

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-160630-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
1213 AM CDT THU SEP 16 2010

...RAIN AND SOME THUNDERSTORMS EXPECTED OVERNIGHT...

A LARGE AREA OF RAIN WITH SOME EMBEDDED THUNDERSTORMS WILL PUSH
ACROSS CENTRAL AND NORTHERN WISCONSIN OVERNIGHT. AT MIDNIGHT...
MODERATE TO OCCASIONALLY HEAVY RAIN CONTINUED TO AFFECT AREAS
NORTH OF A LINE FROM STEVENS POINT...TO WITTENBERG...TO WAUSAUKEE.
THE PRECIPITATION WAS MOVING NORTHEAST AT ABOUT 30 MPH...BUT
EXTENDED BACK INTO EASTERN MINNESOTA...SO IT WILL CONTINUE FOR
MUCH OF THE NIGHT.

RAINFALLS THUS FAR HAVE BEEN HEAVIEST IN THE NORTH-CENTRAL
WISCONSIN...WHERE A WIDESPREAD 1 TO 2 INCH RAINFALL HAD ALREADY
OCCURRED. ANOTHER 1/2 TO 1 INCH OF RAIN IS EXPECTED IN THE NORTH
BEFORE THE RAIN DIMINISHES. ALTHOUGH THE RAIN WILL FALL OVER A
LONG ENOUGH PERIOD TO PREVENT FLASH FLOODING...THERE WILL BE
ENOUGH RAIN TO GENERATE PONDING OF WATER IN LOW SPOTS IN PARKING
LOTS AND ON ROADWAYS...AND IN DITCHES. USE EXTRA CAUTION IF
TRAVELING TONIGHT...AND NEVER DRIVE YOUR CAR INTO WATER OF UNKNOWN
DEPTH.

STRONG TO OCCASIONALLY SEVERE THUNDERSTORMS IN WEST-CENTRAL
WISCONSIN WILL SHIFT INTO CENTRAL WISCONSIN BETWEEN MIDNIGHT AND
130 AM. ALTHOUGH THE STORMS SHOULD WEAKEN AND ARE NOT EXPECTED TO
BE SEVERE UPON ARRIVAL IN THE CENTRAL PART OF THE STATE...THEY
COULD STILL PRODUCE SOME WIND GUSTS TO 40 MPH AND SMALL HAIL.

EAST-CENTRAL WISCONSIN AND DOOR COUNTY HAVE JUST HAD ISOLATED
SHOWERS OR SPRINKLES THUS FAR. BUT THE LARGE AREA OF RAIN TO THE
WEST WILL EVENTUALLY WORK INTO THE AREA. A PERIOD OF STEADY RAIN
CAN BE EXPECTED TO MOVE THROUGH BETWEEN 130 AM AND DAYBREAK. SOME
THUNDERSTORMS WILL LIKELY MAKE IT INTO EASTERN WISCONSIN AS
WELL...BUT THEY ARE NOT EXPECTED TO BE SEVERE.

ANYONE TRAVELING ACROSS WISCONSIN TONIGHT SHOULD EXPECT TO
ENCOUNTER RAIN AND POSSIBLY REDUCED VISIBILITY IN AREAS OF HEAVIER
RAIN. USE EXTRA CAUTION...AND PLAN ON A SLOWER THAN NORMAL TRIP.

SKOWRONSKI
Special weather statement, Sep 16, 12:45 AM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1245 AM CDT THU SEP 16 2010

WIZ035-036-045-160630-
PORTAGE-WAUSHARA-WOOD-
1245 AM CDT THU SEP 16 2010

...THUNDERSTORMS WITH GUSTY WINDS HEADED INTO CENTRAL WISCONSIN...

AT 1242 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST
OF WISCONSIN RAPIDS TO 29 MILES SOUTH OF WISCONSIN RAPIDS...MOVING
NORTHEAST AT 25 MPH.

PEA SIZE HAIL...BRIEF WIND GUSTS OF 40 TO 45 MPH...AND HEAVY
DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  NEKOOSA...            WISCONSIN RAPIDS...   PORT EDWARDS...
  BIRON...              KELLNER...            PLOVER...
  PLAINFIELD...         HANCOCK...            COLOMA...
  BANCROFT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND.

SKOWRONSKI
Special weather statement, Sep 16, 1:31 AM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
131 AM CDT THU SEP 16 2010

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-160800-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
131 AM CDT THU SEP 16 2010

...RAIN AND SOME THUNDERSTORMS EXPECTED OVERNIGHT...

A LARGE AREA OF RAIN WITH SOME EMBEDDED THUNDERSTORMS WILL
CONTINUE TO PUSH ACROSS CENTRAL AND NORTHERN WISCONSIN OVERNIGHT.
AT 125 AM...MODERATE TO OCCASIONALLY HEAVY RAIN CONTINUED TO
AFFECT AREAS FROM CENTRAL THROUGH FAR NORTHEAST WISCONSIN...
GENERALLY NORTHWEST OF A LINE FROM WAUTOMA...TO GREEN BAY...TO
MARINETTE. THE PRECIPITATION WAS MOVING NORTHEAST AT ABOUT 30
MPH...BUT EXTENDED BACK INTO WESTERN WISCONSIN ...SO IT WILL
CONTINUE FOR MUCH OF THE NIGHT.

RAINFALLS THUS FAR HAVE BEEN HEAVIEST IN THE NORTH-CENTRAL
WISCONSIN...WHERE REPORTS INDICATED A WIDESPREAD 1.5 TO 2.5 INCH
RAINFALL HAD ALREADY OCCURRED. THE RAIN WAS STARTING TO DIMINISH
IN THIS AREA...SO ADDITIONAL RAINFALLS ARE ANTICIPATED TO REMAIN
UNDER 1/2 INCH. ALTHOUGH THE RAIN WAS FALLING OVER A LONG ENOUGH
PERIOD TO PREVENT FLASH FLOODING...THERE WAS ENOUGH RAIN TO
GENERATE PONDING OF WATER IN LOW SPOTS IN PARKING LOTS AND ON
ROADWAYS...AND IN DITCHES. USE EXTRA CAUTION IF TRAVELING
TONIGHT...AND NEVER DRIVE YOUR CAR INTO WATER OF UNKNOWN DEPTH.

SEVERAL CLUSTERS OF STRONG THUNDERSTORMS WERE LOCATED ALONG THE
SOUTHERN EDGE OF THE LARGE RAIN SHIELD. THOSE STORMS WILL PUSH
ACROSS CENTRAL AND INTO EAST-CENTRAL WISCONSIN BETWEEN 130 AM AND
300 AM. ALTHOUGH THE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE
LEVELS...THEY COULD STILL PRODUCE SOME WIND GUSTS OF 40 TO 45
MPH...AND POSSIBLY AND SMALL HAIL.

ANYONE TRAVELING ACROSS WISCONSIN TONIGHT SHOULD EXPECT TO
ENCOUNTER RAIN AND POSSIBLY REDUCED VISIBILITY IN AREAS OF HEAVIER
RAIN. USE EXTRA CAUTION...AND PLAN ON A SLOWER THAN NORMAL TRIP.

SKOWRONSKI
Special weather statement, Sep 16, 3:14 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
314 AM CDT THU SEP 16 2010

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-161000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
314 AM CDT THU SEP 16 2010

...LARGE AREA OF RAIN WITH EMBEDDED THUNDERSTORMS PUSHING ACROSS
THE AREA EARLY THIS MORNING...

A LARGE AREA OF RAIN WITH SOME EMBEDDED THUNDERSTORMS CONTINUED TO
ACROSS CENTRAL AND NORTHERN WISCONSIN EARLY THIS MORNING. AT 300
AM...MODERATE TO OCCASIONALLY HEAVY RAIN WAS OCCURRING ACROSS
CENTRAL...NORTHEAST...AND EAST-CENTRAL WISCONSIN. THE
PRECIPITATION HAD DIMINISHED TO LIGHT RAIN AND DRIZZLE OVER
NORTH-CENTRAL WISCONSIN.

IN GENERAL...2 TO 3 INCHES OF RAIN FELL IN NORTH-CENTRAL
WISCONSIN...AND ADDITIONAL RAINFALLS IN THIS AREA WILL BE PETTY
LIGHT. CENTRAL THROUGH NORTHEAST WISCONSIN RECEIVED 1 TO 2 INCHES
OF RAIN THUS FAR...AND ANOTHER HALF INCH OR SO IS EXPECTED IN
THESE AREAS. THE HEAVIER RAIN JUST REACHED EAST-CENTRAL
WISCONSIN...SO TOTALS THERE WERE STILL FAIRLY LOW. A TOTAL
RAINFALL OF 1/2 TO 1 INCH IS LIKELY AT MOST LOCATIONS IN EAST-
CENTRAL WISCONSIN.

ALTHOUGH THE RAIN WAS FALLING OVER A LONG ENOUGH PERIOD TO PREVENT
FLASH FLOODING...THERE WAS ENOUGH RAIN TO GENERATE PONDING OF
WATER IN LOW SPOTS IN PARKING LOTS AND ON ROADWAYS...AND IN
DITCHES.

ANYONE TRAVELING ACROSS WISCONSIN EARLY THIS MORNING SHOULD
EXPECT TO ENCOUNTER RAIN AND POSSIBLY REDUCED VISIBILITY IN AREAS
OF HEAVIER RAIN. USE EXTRA CAUTION...AND PLAN ON A SLOWER THAN
NORMAL TRIP. IF YOU ENCOUNTER PONDED WATER ON THE ROADWAY OR IN A
PARKING LOT...NEVER DRIVE YOUR CAR INTO WATER OF UNKNOWN DEPTH.

SKOWRONSKI

Nearby

Gale Warnings in Wisconsin, 2010Every gale warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.